Why Am I Shedding From Higher Dose Of Finasteride?August 27th, 2010
Q: I have been taking one tablet of Propecia daily for the past 5 years, with good results, until may of this year. At that point I started to experience some hair loss and so you recommended that I switch from Propecia to generic finasteride and increase the dose to 1/2 of a 5 mg pill per day. I started taking the 1/2 tablet of finasteride daily one month ago, and for the past 2 weeks I have seen a lot of hair in the bathtub and on the towel after taking a shower. I have not made any other changes in my diet or my shampoo, and I do not have any conditions on my scalp. Please advise me on what needs to be done.
A: Just continue the medication at the higher dose. Either the finasteride hasn’t started working yet or you are getting temporary shedding from the medication (which means that it is working).Related Posts:
- Is the Dose of Finasteride the Same for Everyone?
- Does Propecia Work in Older Patients?
- Does Propecia Work for Life or Does it Stop Working Over Time?
- Is Propecia and/or Rogaine Mandatory after a Hair Transplant?
- Do Propecia (Finasteride) and Rogaine (Minoxidil) Work on Front of the Scalp?
Topic: Drugs (Medications)
Tags: Hair Loss, Hair Loss Medication Dosage, Propecia (Finasteride), Propecia Dosage, Shedding, Shedding on Propecia Posted by Robert M. Bernstein M.D. on August 27th, 2010 at 8:33 am